Illinois, 2010Damaging Winds in Illinois, May 31, 2010
May 31, 2010 · NWS LSX · 2 events in 2 counties and zones
A cold front moved into the region, triggering showers and thunderstorms. Some isolated reports of large hail, damaging wind and lightning strikes were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into the region, triggering showers and thunderstorms. Some isolated reports of large hail, damaging wind and lightning strikes were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 31, 1:58 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, May 31, 1:58 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT MON MAY 31 2010
.DISCUSSION...
/254 PM CDT MON MAY 31 2010/
PLENTY OF STORMS HAVE FIRED UP ALONG AND AHEAD OF THE COLD FRONT
TODAY. WITH NUMEROUS OUTFLOWS FROM THE STORMS...ADDITIONAL ACTIVITY
IS A GIVEN LATE THIS AFTERNOON AND INTO THE EVENING HOURS...BEFORE
COMING TO AN END. ON A SIDE NOTE...FOR THOSE OUTSIDE FOR HOLIDAY
FESTIVITIES...WILL SEE STORMS MOVE INTO THE ST. LOUIS METRO AREA
BETWEEN 3 PM AND 5 PM. BEYOND THAT MAIN FORECAST ISSUE IN THE
SHORT TERM WILL BE HOT AND MUGGY CONDITIONS TUESDAY AND WEDNESDAY
WITH STORMS RETURNING TO NORTHERN PORTIONS OF THE AREA LATE
TUESDAY NIGHT...THEN SPREADING SOUTH AS A STRONG COLD FRONT MOVES
THROUGH...BEFORE COMING TO AN END THURSDAY EVENING.
FOR THE EARLY PART OF THIS EVENING...WILL SEE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE REGION...MAINLY ALONG AND EAST OF A QUINCY
TO COLUMBIA TO SPRINGFIELD LINE...TAPERING OFF LATE THIS EVENING.
WILL SEE SLIGHTLY COOLER TEMPS TONIGHT BEHIND THE COLD FRONT...WITH
LOWS IN THE LOW TO MID 60S WITH UPPER 60S IN THE ST. LOUIS METRO
AREA. DUE TO THE RAINFALL TODAY AND THIS EVENING...PLUS CLEARING
SKIES AND WINDS BECOMING LIGHT...WILL SEE SOME PATCHY FOG OVER THE
AREA TOWARDS DAYBREAK...SO ADDED MENTION TO GRIDS.
ON TUESDAY...FRONT WILL STALL OUT JUST TO OUR SOUTH AND WASH
OUT...WITH DRY WEATHER RETURNING BRIEFLY ON TUESDAY. BEYOND
THAT...AN EVEN MORE POTENT COLD FRONT WILL DEVELOP AND APPROACH THE
AREA ON WEDNESDAY. AHEAD OF THIS FRONT WILL SEE AN MCS DEVELOP OVER
SOUTHERN IOWA/NORTHERN MO TUESDAY NIGHT AND SLIDE EAST. MODELS SEEM
TO HAVE A BETTER HANDLE ON THIS SO KEPT THE CHANCE POPS IN THE NORTH
FOR TUESDAY NIGHT AND WEDNESDAY. AS FOR HIGH TEMPS...WILL SEE MID TO
UPPER 80S ON TUESDAY AND MID 80S TO LOW 90S FOR WEDNESDAY.
PRECIPITATION CHANCES TO INCREASE AND SPREAD SOUTH ACROSS FORECAST
AREA WEDNESDAY NIGHT AND THURSDAY...TAPERING OFF THURSDAY NIGHT. AS
FOR REST OF EXTENDED... MODELS HAVE NOT HANDLED THE PATTERN VERY
WELL...SO KEPT FRIDAY DRY WITH A CHANCE OF RAIN IN THE NORTH FRIDAY
NIGHT AND NORTHEAST HALF ON SATURDAY...THEN DRY SATURDAY NIGHT
THROUGH MONDAY AT THIS TIME.
BYRD
&&
.AVIATION...
/1219 PM CDT MON MAY 31 2010/
A WARM MOIST UNSTABLE ENVIRONMENT AHEAD OF A WEAK COLD FRONT HAS
LED TO NUMEROUS SHRA/TSTM DEVELOPMENT THIS AFTERNOON. CURRENT
RADAR INDICATES THE GREATEST COVERAGE IS EAST OF THE MS RIVER.
THE COLD FRONT CURRENTLY EXTENDS FROM JUST NW OF KUIN TO JUST EAST
OF KCOU TO JUST EAST OF KSGF. THIS FRONT WILL CONTINUE TO WORK ITS
WAY THROUGH THE AREA THIS AFTERNOON AND BE THE FOCUS FOR MORE
CONVECTIVE DEVELOPMENT. WINDS IN ADVANCE OF THE FRONT ARE
SWLY...BECOMING NWLY BEHIND IT...GENERALLY 10 KTS OR LESS. THE FRONT
SHOULD CLEAR THE AREA BY THIS EVENING AND THE CHANCES FOR PRECIP
SHOULD END BY 00Z. SKIES WILL CLEAR OVERNIGHT AND WINDS WILL
SUBSIDE WHICH WILL LEAD TO THE DEVELOPMENT OF SOME MVFR FOG
TOWARDS DAYBREAK. THE FOG WILL BURN OFF BY 14Z WITH SWLY WINDS
BECOMING WLY DURING THE DAY WITH JUST SOME DIURNAL CU FORMING LATE
MORNING.
SPECIFICS FOR KSTL...THERE IS AN OUTFLOW BOUNDARY CURRENTLY MOVING
SE FROM A CLUSTER OF THUNDERSTORMS APPROX 15 TO 20 MILES NNW OF
THE TERMINAL. LATEST CHECK WITH KSET INDICATES WINDS WERE 32020G30KT
IN ASSOC WITH THIS WINDSHIFT. MAY NEED TO INTRODUCE THIS WINDSHIFT
IF THE OUTFLOW BOUNDARY CONTINUES TO ENCROACH UPON THE TERMINAL.
OTHERWISE...EXPECT SPOTTY SHRA/TSTM FOR THE AFTERNOON. SOME OF
THE STRONGER STORMS WILL BE CAPABLE OF SMALL HAIL AND GUSTY WINDS.
THIS ACTIVITY WILL DIMINISH THIS EVENING AND SKIES WILL CLEAR OUT.
THIS WILL FACILITATE THE FORMATION OF MVFR FOG TOWARDS DAYBREAK.
MILLER
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, May 31, 2:35 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT MON MAY 31 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
335 PM CDT MON MAY 31 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING AS A COLD FRONT
MOVES THROUGH THE REGION. WHILE ORGANIZED OR WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...SOME OF THE STRONGER STORMS WILL
CONTAIN HAIL...GUSTY WINDS AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY...AND AGAIN FRIDAY NIGHT AND SATURDAY. THERE IS A SLIGHT
RISK OF SEVERE WEATHER OVER NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS TUESDAY NIGHT AND FOR THE ENTIRE FORECAST AREA WEDNESDAY
AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS...HAIL...
FLOODING...OR RAINFALLS OF OVER AN INCH.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
BYRD
In the hours before
Special weather statement, May 31, 1:43 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
243 PM CDT MON MAY 31 2010
MOZ036-312030-
PIKE MO-
243 PM CDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY IN NORTHEAST
MISSOURI UNTIL 330 PM CDT...
AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BOWLING GREEN...MOVING EAST
AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BOWLING GREEN...
EOLIA...
CLARKSVILLE...
ASHLEY...
ST. CLEMENT...
CYRENE...
EDGEWOOD...
PAYNESVILLE...
ANNADA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
MILLER
Special weather statement, May 31, 1:54 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
254 PM CDT MON MAY 31 2010
MOZ052-061-312100-
LINCOLN MO-ST. CHARLES MO-
254 PM CDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND ST.
CHARLES COUNTIES UNTIL 400 PM CDT...
AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WENTZVILLE...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAKE ST. LOUIS...
ST. PAUL...
DARDENNE PRAIRIE...
O'FALLON...
COTTLEVILLE...
WELDON SPRING...
ST. PETERS...
ST. CHARLES...
HARVESTER...
ORCHARD FARMS...
OLD MONROE...
KAMPVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
MILLER
Local storm report, May 31, 2:00 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL WENTZVILLE 38.81N 90.86W
05/31/2010 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
ESTIMATED 25 MPH WINDS
&&
SIPPRELLSpecial weather statement, May 31, 3:10 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT MON MAY 31 2010
ILZ101-MOZ063-064-312200-
ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-
410 PM CDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS...ST. LOUIS CITY AND
ST. CLAIR COUNTIES UNTIL 500 PM CDT...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAPLEWOOD...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
DOWNTOWN ST. LOUIS AND LEMAY AROUND 415 PM CDT.
EAST CARONDELET AROUND 420 PM CDT.
BROOKLYN AND DUPO AROUND 425 PM CDT.
SAUGET AND CAHOKIA AROUND 430 PM CDT.
EAST ST. LOUIS AND FAIRMONT CITY AROUND 435 PM CDT.
WASHINGTON PARK AROUND 440 PM CDT.
CENTREVILLE AROUND 445 PM CDT.
CASEYVILLE AROUND 450 PM CDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
CVKING
Local storm report, May 31, 3:28 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 2 ESE CLAYTON 38.64N 90.29W
05/31/2010 ST. LOUIS CITY MO PUBLIC
SAINT LOUIS ZOO REPORTS A LARGE SYCAMORE TREE HAS
FALLEN AND DAMAGED THREE CARS IN FOREST PARK
&&
SIPPRELLLocal storm report, May 31, 3:50 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL BONNE TERRE 37.92N 90.55W
05/31/2010 E0.88 INCH ST. FRANCOIS MO TRAINED SPOTTER
0450 PM TSTM WND GST BONNE TERRE 37.92N 90.55W
05/31/2010 M45 MPH ST. FRANCOIS MO TRAINED SPOTTER
&&
SIPPRELLThunderstorm Wind, Clinton
- When
- May 31, 3:50 PM CST
- Where
- Clinton County, 0.84 mi NE of New Baden
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.537, -89.687
Thunderstorm winds blew part of the roof off on a lumber yard building. Also, a power pole in the area was snapped off near the base. It was a very limited area of wind damage.
Thunderstorm Wind, Washington
- When
- May 31, 4:30 PM CST
- Where
- Washington County, 1.49 mi SW of Oakdale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 38.254, -89.519
Thunderstorm winds blew down a large tree onto County Road 16 just southwest of Oakdale.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Ohio, May 31, 20101 death · 5 injured · 0.88 in hail · 2 events
- Rip Current in Florida, May 31, 20101 death · 1 event
- Rip Current in South Carolina, May 31, 20101 death · 1 event
- Tornadoes and Hail in Colorado, May 31, 2010$50,000 · EF2 · 14 events
- Flash Flooding and Hail in Ohio, May 31, 2010$5.0 million · 1.25 in hail · 13 events
- Flash Flooding in Puerto Rico, May 31, 2010$1.2 million · 20 events
- Flood and Hail in Pennsylvania, May 31, 2010$455,000 · 1 in hail · 13 events
- Flash Flood and Hail in Michigan, May 31, 2010$210,000 · 0.88 in hail · 2 events
- Flash Flooding and Flood in Pennsylvania, May 31, 2010$55,000 · 1.25 in hail · 18 events
- Damaging Winds in Texas, May 31, 2010$100,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Missouri, May 31, 20105 injured · 52 kt wind · 4 events
- Hail and Damaging Wind in New Jersey, May 31, 2010$51,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236367, 236368.